Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Arthritis and Rheumatism

Could RA Medicine Cause a Person to Get Dizzy and Pass Out?

10/10/2008

Question:

My RA has been realy bad lately. But I am starting to think that something else is going on as well. Wednesday, I had a doctors appointment and when I got home I was shaking and I was very tired. Yesterday I had a PT appointment. I had to get from the chair to the table so that he can do the PT on my arm and I got dizzy. I didn`t think much about it because I get that now and then when I stand from sitting. Then on the way home I kept getting dizzy. I was dizzy and it felt like a wave was going from one side of my head to the other. Again I didn`t think it was a big deal I thought that it might be from lying around all week and now that I was up around causing me to be dizzy. That kept up for a while. I set up in my bed with my head supported by my pillow. I got the dizziness again and ringing in my ears. Then the next thing I know I passed out. That frightens the life out of me. I checked my blood pressure and that was fine. So I don`t know what is going on. I am waiting for my physician to get back into town to see him. Besides RA I also have high blood pressure, pulmonary hypertension. I am taking Orencia(started this week, Prednisone, Methotrexate, Arthotec, Coversyl, Tiazac, Slow FE, different vitimans). What could cause a person to get dizzy and pass out?

Answer:

The problem you describe is potentially serious with multiple possible causes. You should consult with your personal physician for further evaluation.

For more information:

Go to the Arthritis and Rheumatism health topic, where you can:

Response by:

Raymond  Hong, MD, MBA, FACR Raymond Hong, MD, MBA, FACR
Formerly, Assistant Professor of Medicine
School of Medicine
Case Western Reserve University